Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 157, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 3, 2013, 2:28 PM EDT for Cobb County, Georgia. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2013, 2:28 PM EDT (18:28 UTC)
- Expired
- Jul 3, 2013, 8:36 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sope Creek at Lower Roswell Road near Marietta (MARG1). The gauge peaked at 11.70 ft at Jul 3, 2013, 4:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335870, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
012 WGUS42 KFFC 031828 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 228 PM EDT WED JUL 3 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... SOPE CREEK NEAR MARIETTA AFFECTING COBB COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC067-040018- /O.NEW.KFFC.FL.W.0157.130703T1828Z-130704T0018Z/ /MARG1.1.ER.130703T1814Z.130703T1815Z.130703T1818Z.NO/ 228 PM EDT WED JUL 3 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE SOPE CREEK NEAR MARIETTA. * FROM THIS AFTERNOON UNTIL THIS EVENING. * AT 2 PM WEDNESDAY THE STAGE WAS 11.07 FEET...AND RISING QUICKLY. * FLOOD STAGE IS 12 FEET. * AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF RESIDENTIAL YARDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON LOWER ROSWELL ROAD. THIS INCLUDES HOMES ON THE LOWER PORTIONS OF CHEROKEE PLACE...PHEASANT DRIVE AND PHEASANT CIRLE. PORTIONS OF THE INDIAN HILLS GOLF COURSE NEAR THE CREEK WILL BE FLOODED WITH 1 TO 2 FEET OF WATER. $$
2 follow-up statements
026 WGUS82 KFFC 032149 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 549 PM EDT WED JUL 3 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... SOPE CREEK NEAR MARIETTA AFFECTING COBB COUNTY BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-041149- /O.CON.KFFC.FL.W.0156.000000T0000Z-000000T0000Z/ /CMGG1.1.ER.130703T1846Z.130704T0900Z.000000T0000Z.UU/ 549 PM EDT WED JUL 3 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING. * UNTIL FURTHER NOTICE. * AT 4 PM WEDNESDAY THE STAGE WAS 6.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 6 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 7.5 FEET BY EARLY TOMORROW THEN BEGIN FALLING. * AT 8 FEET...MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. MOST OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE UNDER A FOOT OR TWO OF WATER. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND THREE FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND FOUR FEET OF WATER. $$ GAC117-121-041149- /O.CON.KFFC.FL.W.0155.000000T0000Z-130706T0400Z/ /APHG1.1.ER.130703T0230Z.130704T1200Z.130705T2200Z.NO/ 549 PM EDT WED JUL 3 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * FROM THIS EVENING UNTIL LATE FRIDAY NIGHT. * AT 4 PM WEDNESDAY THE STAGE WAS 6.5 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 8.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. $$ GAC067-040304- /O.EXT.KFFC.FL.W.0157.000000T0000Z-130704T0304Z/ /MARG1.1.ER.130703T1814Z.130703T2100Z.130703T2104Z.NO/ 549 PM EDT WED JUL 3 2013 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE SOPE CREEK NEAR MARIETTA. * UNTIL THIS EVENING. * AT 5 PM WEDNESDAY THE STAGE WAS 11.58 FEET...AND FALLING. * MINOR FLOODING IS FORECAST TO OCCUR. * FLOOD STAGE IS 12 FEET. * EVEN THOUGH THE RIVER IS FALLING...ADDITIONAL RAINFALL SHOULD CAUSE THE RIVER TO RISE AND FLOOD. NOW IS THE TIME TO TAKE ACTION! * AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF RESIDENTIAL YARDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON LOWER ROSWELL ROAD. THIS INCLUDES HOMES ON THE LOWER PORTIONS OF CHEROKEE PLACE...PHEASANT DRIVE AND PHEASANT CIRLE. PORTIONS OF THE INDIAN HILLS GOLF COURSE NEAR THE CREEK WILL BE FLOODED WITH 1 TO 2 FEET OF WATER. $$
468 WGUS82 KFFC 040036 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 836 PM EDT WED JUL 3 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN GEORGIA... SOPE CREEK NEAR MARIETTA AFFECTING COBB COUNTY GAC067-040106- /O.CAN.KFFC.FL.W.0157.000000T0000Z-130704T0304Z/ /MARG1.1.ER.130703T1814Z.130703T2100Z.000000T0000Z.NO/ 836 PM EDT WED JUL 3 2013 THE FLOOD WARNING IS CANCELLED FOR THE SOPE CREEK NEAR MARIETTA. * AT 7 PM WEDNESDAY THE STAGE WAS 5.9 FEET...AND FALLING. * FLOOD STAGE IS 12 FEET. * THE CREEK/RIVER WILL CONTINUE TO FALL. * AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF RESIDENTIAL YARDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON LOWER ROSWELL ROAD. THIS INCLUDES HOMES ON THE LOWER PORTIONS OF CHEROKEE PLACE...PHEASANT DRIVE AND PHEASANT CIRLE. PORTIONS OF THE INDIAN HILLS GOLF COURSE NEAR THE CREEK WILL BE FLOODED WITH 1 TO 2 FEET OF WATER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 3, 1:24 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 3, 1:24 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 124 PM EDT WED JUL 3 2013 .PREV DISCUSSION... /ISSUED 1025 AM EDT WED JUL 3 2013/ UPDATE... AXIS OF HEAVY RAIN BEGINNING TO SET UP ACROSS THE WESTERN HALF OF THE CWFA. MAIN UPDATES THIS MORNING WERE TO TRY AND CAPTURE TRENDS WITHIN THE POP GRIDS. ALSO POPULATED WITH THE LATEST HPC QPF GRIDS AND MADE MINOR ADJUSTMENTS. NO CHANGES TO THE FLOOD WATCH NEEDED. PREV DISCUSSION... /ISSUED 727 AM EDT WED JUL 3 2013/ PREV DISCUSSION... /ISSUED 430 AM EDT WED JUL 3 2013/ SHORT TERM /TODAY THROUGH THURSDAY/... LATEST SURFACE ANALYSIS CONTINUES TO INDICATE A BROAD AREA OF LOW PRESSURE FROM ALABAMA THROUGH THE OHIO VALLEY WITH LOCALIZED CENTERS NOW OVER THE NORTHERN GULF. THIS IS IN RESPONSE TO STRONG UPPER LEVEL SYSTEM CENTERED OVER THE MISSOURI VALLEY WITH TROUGHING EXTENDING OVER MOST OF THE DEEP SOUTH. RESULT TONIGHT HAS BEEN THE DEVELOPMENT OF NORTH TO SOUTH ORIENTED BANDS OF MODERATE TO HEAVY RAIN...MOST OF WHICH HOWEVER HAVE REMAINED JUST OUTSIDE THE LOCAL AREA AND INSTEAD OVER ALABAMA. FOR TODAY...UPPER LOW WILL CONTINUE TO SLOWLY RETROGRADE WEST AS DEEP LAYER MOISTURE CONTINUES TO GET PUMPED IN TO THE AREA WITH A FETCH OFF THE CARIBBEAN. AS A RESULT...WE WILL SEE PWATS IN EXCESS OF 2 INCHES FOR MOST AREAS. WITH NAM12 AND GFS MAXING OUT AT 2.2 WHICH IS IN THE 99 PERCENTILE FOR THIS TIME OF YEAR. EXPECTING SHOWERS TO DEVELOP RAPIDLY OVER EASTERN ZONES BY MID MORNING WITH EMBEDDED THUNDERSTORMS. THIS ZONE WILL TRANSITION WEST THROUGH THE AFTERNOON WITH THE EXCEPTION OF THE NORTHEAST MOUNTAINS WHERE SOUTHERLY FETCH WILL KEEP HIGH POPS THERE THROUGHOUT THE DAY. HAVE GONE CATEGORICAL FOR AFOREMENTIONED WEST ZONES AND NORTHEAST MOUNTAINS WITH THUNDERSTORM COVERAGE INCREASING TO SCT BY AFTERNOON. MODELS NOW INDICATING STRONG LOW LEVEL WIND CORE OF 60 KTS AT 850MB MOVING OFF THE GULF OF MEXICO LATE TONIGHT AND THEN SPREADING NORTHWARD ALONG THE GEORGIA AND ALABAMA BORDER. ALTHOUGH INSTABILITY WILL NOT BE THE STRONGEST DURING THIS TIMEFRAME...FEEL PRECIPITATION LOADING WILL BE ABLE TO BRING SOME OF THIS WIND CORE TO THE SURFACE AND RESULT IN STRONG WINDS WITH THE MORE ROBUST CORES. IN ADDITION...LOW LEVEL HELICITY IS MAXIMIZED IN THIS SAME ZONE IN FAVORABLE POSITION JUST NORTH OF DEVELOPING SURFACE LOW. AGAIN...NOT SURE HOW MUCH WILL BE SURFACE BASED AT THIS POINT BUT WILL DEFINITELY HAVE ROTATING STORM AND WILL NEED TO MONITOR TORNADO POTENTIAL CLOSELY. THROUGH THE REMAINDER OF THE SHORT TERM...MODELS CONTINUE TO TREND SLIGHTLY WEST WITH MAIN LIFT AND MOISTURE CORE FOR JULY 4TH. FEEL WESTERN ZONES FROM COLUMBUS TO LA GRANGE TO DALTON WILL BE UNDER THE GUN FOR CONTINUED HEAVY RAINFALL BUT EASTERN ZONES MAY SEE MARGINAL IMPROVEMENT IN THE FORM OF BREAKS FROM PRECIP FROM TIME TO TIME. SO BOTTOM LINE IS IT STILL LOOKS LIKE A WASHOUT FOR WESTERN ZONES BUT THE FURTHER EAST YOU GO...THE MORE UNCERTAINTY EXISTS WRT AMOUNT AND DURATION OF PRECIP. DEESE LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... VERY LARGE AND STRONG UPPER LEVEL TROUGH IN PLACE JUST WEST OF THE MISSISSIPPI RIVER VALLEY WILL CONTINUE TO CONTROL THE WEATHER PATTERN THROUGH MOST OF THE EXTENDED. THIS RETROGRADING UPPER TROUGH IS EXPECTED TO BE CENTERED OVER THE CENTRAL PLAINS STATES BY THU NIGHT AS A STRENGTHENING UPPER HIGH MOVES ONSHORE THE MID ATLANTIC COAST. THIS PATTERN WILL KEEP GA IN VERY MOIST SOUTHERLY FLOW THROUGH THE WEEKEND. THE FORECAST MODELS ARE SHOWING A PLUME OF RICH MONSOONAL LIKE MOISTURE MOVING ONSHORE THE GA/SC/NC COAST IN THE SHORT TERM THEN SPREADING WEST ACROSS THE REST OF THE REGION THROUGH THE BEGINNING OF NEXT WEEK. THIS PATTERN WILL PUT GA RIGHT UNDER THIS PLUME THU THROUGH SAT. THE MODELS ARE SHOWING PW VALUES INCREASING TO NEAR 2 INCHES BY 00Z THU AND STAYING THERE THROUGH 00Z TUE OF NEXT WEEK. THE WPC 3 TO 5 DAY QPF TOTALS ARE STILL SHOWING 2 TO 4 INCH TOTALS ACROSS THE STATE WITH ISOLATED HIGHER AMOUNTS. BOTH THE GFS AND ECMWF SHOW THE AXIS OF THIS PLUME SHIFTING WEST OF THE STATE BY SUNDAY MORNING...BUT GA STILL STAYS IN MOIST FLOW. BOTH THE GFS AND ECMWF HAVE BEEN ADVERTISING THIS WEATHER PATTERN FOR ABOUT 5 DAY NOW SO CONFIDENCE IN THIS OCCURRING IS VERY HIGH. 01 HYDROLOGY...FLOOD WATCH STILL LOOKS GOOD FOR THE AREA. LATEST STORM TOTAL QPF FOR THE EVENT LARGELY THE SAME WITH JUST OVER 3 INCHES FOR THE NORTHEAST MOUNTAINS AND A SOLID 2.5 TO 2.75 FOR THE WESTERN ZONES THROUGH THE SHORT TERM. && .AVIATION... 18Z UPDATE... BAND OF HEAVY PRECIPITATION STARTING TO SET UP ROUGHLY ALONG AND WEST OF THE INTERSTATE 85 CORRIDOR. WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE LIKELY THROUGH EARLY FRIDAY. HAVE TAKEN DOWN PREVAILING VSBYS TO MVFR...BUT LIKELY IFR/LIFR CIGS/VSBYS POSSIBLE WITHIN HEAVIER TSRA. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON WINDS. MEDIUM CONFIDENCE REMAINING ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 83 70 83 70 / 100 100 100 70 ATLANTA 80 69 79 68 / 100 100 100 90 BLAIRSVILLE 77 65 75 67 / 100 100 100 100 CARTERSVILLE 84 69 81 71 / 100 100 100 100 COLUMBUS 83 71 83 71 / 100 100 100 80 GAINESVILLE 81 69 79 68 / 100 100 100 90 MACON 85 72 85 72 / 100 100 100 60 ROME 85 70 82 71 / 100 100 100 100 PEACHTREE CITY 81 70 80 70 / 100 100 100 90 VIDALIA 86 72 88 73 / 80 80 70 40 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. &&
Hazardous weather outlook, Jul 3, 6:24 AM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 624 AM EDT WED JUL 3 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 624 AM EDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... LARGE UPPER LEVEL TROUGH CENTERED JUST WEST OF THE MISSISSIPPI RIVER VALLEY IS PUMPING MOISTURE LADEN AIR FROM THE GULF AND ATLANTIC ACROSS NORTH AND CENTRAL GEORGIA. THIS MOIST FLOW PATTERN IS EXPECTED TO CONTINUE THROUGH THE WEEKEND. WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S AND INSTABILITIES INCREASING THROUGH THE AFTERNOON HOURS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. THESE STORMS MAY TRAIN OVER AREAS THAT HAVE ALREADY RECEIVED 2 OR MORE INCHES OF PRECIPITATION ALL READY. IF THIS OCCURS...RIVER AND FLASH FLOODING WILL BE AN ISSUE TODAY. WEATHER HAZARDS EXPECTED... THE PRIMARY THREATS WILL BE FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH OR GREATER...HEAVY RAINFALL...FLASH FLOODING...AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...PROLONGED HEAVY RAINFALL EVENT LIKELY WEDNESDAY THROUGH SATURDAY... A PLUME OF RICH MOISTURE AND UNSEASONABLY STRONG UPPER LEVEL FLOW WEDNESDAY THROUGH SUNDAY WILL ALLOW FOR STRONG TO SEVERE STORMS TO DEVELOP ACROSS THE STATE. A FLASH FLOOD WATCH IS IN EFFECT FOR NORTH AND CENTRAL GEORGIA FOR GENERALLY WEDNESDAY THROUGH FRIDAY MORNING. PERSONS PLANNING OUTDOOR ACTIVITIES DURING THIS TIME...INCLUDING FOURTH OF JULY EVENTS...SHOULD MONITOR THE LATEST FORECASTS. WEATHER HAZARDS EXPECTED... VERY HEAVY RAINFALL...FLASH FLOODING...PROLONGED RIVER FLOODING...FREQUENT DANGEROUS LIGHTNING...WIND GUSTS TO 60 MPH OR GREATER AND HAIL WILL BE POSSIBLE WITH STORMS WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 3, 9:51 AM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
951 AM EDT WED JUL 3 2013
GAZ030-041-031445-
951 AM EDT WED JUL 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK AND HARALSON
COUNTIES UNTIL 1045 AM EDT...
AT 946 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY RAIN OVER EUBANK LAKE...MOVING NORTH AT 30 MPH.
RAINFALL AMOUNTS OF 2.5 TO 3 INCHES OR MORE HAVE OCCURRED SINCE 830
AM EDT...AND ADDITIONAL AMOUNTS OF 0.5 TO 1.0 INCHES CAN BE
EXPECTED. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES ACROSS POLK AND HARALSON COUNTIES...INCLUDING AREAS
AROUND BREMEN...WACO...BUCHANAN...TALLAPOOSA...DRAKETOWN...
FELTON...EUBANK LAKE...ANTIOCH...CEDARTOWN...BRASWELL...FISH
CREEK...VAN WERT...ROCKMART AND ARAGON. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING. DRIVERS SHOULD USE CAUTION ON FLOODED ROADWAYS. DO
NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3409 8514 3408 8492 3396 8497 3395 8505
3391 8505 3390 8503 3382 8504 3370 8508
3369 8511 3370 8515 3365 8529 3366 8534
3393 8540
TIME...MOT...LOC 1348Z 202DEG 28KT 3388 8512Special weather statement, Jul 3, 1:46 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
146 PM EDT WED JUL 3 2013
GAZ058-059-071-072-082-031815-
146 PM EDT WED JUL 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN MONROE...JONES...BIBB...BUTTS AND JASPER COUNTIES UNTIL 215
PM EDT...
AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTH OF FORSYTH TO ARKWRIGHT...
MOVING NORTH AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS MONROE...JONES...BIBB...BUTTS AND JASPER COUNTIES THROUGH 215
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WESLEYAN...ARKWRIGHT...CROSS KEYS...PAYNE CITY...MACON...DAMES
FERRY...PLANT SCHERER...BOLINGBROKE...FORSYTH...HIGH FALLS STATE
PARK...JARRELL PLANTATION...BLOUNT...JULIETTE...JARRELL PLANTATION
AND BERNER. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3291 8383 3310 8404 3320 8404 3320 8406
3332 8407 3333 8404 3336 8404 3336 8401
3343 8395 3341 8389 3337 8386 3339 8384
3319 8363 3279 8357
TIME...MOT...LOC 1746Z 173DEG 24KT 3315 8396 3308 8380
3295 8366The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:30 PM EDT | Special Weather Statement | FFC | Towns | 45 min |
| Jul 2, 10:42 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 63 hr |
| Jul 2, 11:22 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 68 min |
| Jul 3, 9:51 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 54 min |
| Jul 3, 10:15 AM EDT | Flash Flood Warning | FFC | Haralson | 2 hr |
| Jul 3, 12:00 PM EDT | Flash Flood Warning | FFC | Coweta, Heard, Troup | 3 hr |
| Jul 3, 12:10 PM EDT | Flash Flood Warning | FFC | Haralson | 6 hr |
| Jul 3, 1:24 PM EDT | Flash Flood Warning | FFC | Carroll, Cherokee, Cobb, Douglas, Fulton | 6 hr |
| Jul 3, 1:46 PM EDT | Special Weather Statement | FFC | Butts, Monroe | 29 min |
| Jul 3, 2:16 PM EDT | Flash Flood Warning | FFC | Cherokee, Dawson, Fannin, Forsyth, Fulton, Gilmer and 3 more | 6 hr |
| Jul 3, 2:17 PM EDT | River Flood Warning | FFC | Forsyth | 15 hr |
| Jul 3, 2:55 PM EDT | Flash Flood Warning | FFC | Coweta, Heard, Meriwether, Troup | 6 hr |
| Jul 3, 4:12 PM EDT | Special Weather Statement | FFC | Telfair | 33 min |
| Jul 3, 4:28 PM EDT | Flash Flood Warning | FFC | Wilkes | 6 hr |
| Jul 3, 4:31 PM EDT | Flash Flood Warning | FFC | Baldwin, Wilkinson | 6 hr |
| Jul 3, 5:31 PM EDT | Flash Flood Warning | FFC | Banks, Dawson, Hall, Lumpkin, Towns, Union and 1 more | 6 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.